Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Page 1 of 2 12 LastLast
Results 1 to 10 of 14
  1. #1

    Chances that my weight gain are propecia related? HLT?

    Ive been takn 1/8 proscar for bout year and feel like no matter what i do, my midsection is just far more flabby than in the past. Someone mentioned getting bloodwork done to see the the testosterone or estrogen levels? i sthis a way to determine if proscar is causing the flabbiness? or do i have to get off the treatment to see if these apparent affects go away? how long would i have to halt the drug to see if it was causing the problem? any help here would be appreciated....sherwood

  2. #2
    Senior Member nomad's Avatar
    Join Date
    Feb 2003
    Location
    Orange County
    Posts
    177
    I have fully gained weight since I got on Propecia. I am not going to say it is related beacuse I can't prove that there is any relation, but it's a coincidence at the least. I have gained maybe 10 pounds since starting my regimen. So I am back on the workout wagon again, and hoping to shed 10 by the end of summer.

    Nomad

  3. #3
    Senior Member Stingray's Avatar
    Join Date
    Mar 2003
    Location
    California
    Posts
    1,057
    27 and 9/10ths percent.

    Seriously. Who knows?
    ---Stingray---
    The key to immortality is to not die.

  4. #4
    Senior Member nomad's Avatar
    Join Date
    Feb 2003
    Location
    Orange County
    Posts
    177
    SO.......your saying there's still a chance!

    Nomad :lol:

  5. #5
    Senior Member bombscience's Avatar
    Join Date
    Jun 2003
    Location
    USA
    Posts
    1,560
    I've lost 10 pounds in the last month. NOT good. Between Paxil and Fina, i'm sure it has to do with that.

  6. #6
    Senior Member Stabber's Avatar
    Join Date
    Jun 2003
    Location
    Lost
    Posts
    271
    Quote Originally Posted by nomad
    SO.......your saying there's still a chance!

    Nomad :lol:
    no ! not the dumb and dumber act again! please no!
    "Waste my time, commiserating,
    Self medicating - it's my design
    Although I know you don't approve"-Aaron Lewis

  7. #7
    Senior Member nomad's Avatar
    Join Date
    Feb 2003
    Location
    Orange County
    Posts
    177
    LOL!

    Nomad

  8. #8
    Senior Member Stabber's Avatar
    Join Date
    Jun 2003
    Location
    Lost
    Posts
    271
    Quote Originally Posted by bombscience
    I've lost 10 pounds in the last month. NOT good. Between Paxil and Fina, i'm sure it has to do with that.
    it's the paxil. I was a breadstick with ears on that stuff. Though most people do gain weight on it. bomb, send me some f**king pictures of the R6 now biatch! I want them in my pm by the end of today!
    "Waste my time, commiserating,
    Self medicating - it's my design
    Although I know you don't approve"-Aaron Lewis

  9. #9
    Junior Member
    Join Date
    Jun 2003
    Posts
    23

    Think about anabolic steroids...

    Androgenic anabolic steroids cause you to lose fat and put on lean muscle. They mimic endogenous androgens in that respect, only they're more powerful. DHT is the most potent androgen your body makes. If you reduce the amount of DHT in your body, doesn't it follow that the effects might be rather the opposite of taking androgenic anabolic steroids? Wouldn't you expect that your metabolism could change, muscle mass could decrease, and hence fat deposition could increase? It doesn't seem like that much of a stretch to me. Since it's known that finasteride can cause feminizing effects in some people, and men typically have more muscle than women, why shouldn't finasteride affect muscle mass?

    Fortunately, I would imagine you can counteract the problem to some extent through diet and exercise. Whatever the cause of the new spare tire, changes in diet and increased exercise (a balance of cardio and weights) should leave you looking just fine.

    It's interesting: A while ago Merck published a study about the effects of finasteride on bone mass, showing no problems. It's a hell of a lot easier to look at changes in muscle mass. You could assess such changes during the same exam at minimal extra cost. Why not address the question of muscle mass while looking at bone mass? Wouldn't that be an obvious thing to consider? I think so. My guess is Merck knows the answer to the question of finasteride and changes in muscle mass very well. If we don't know it, it's because they don't want us to. I hate to say it, given that I work for pharm (not Merck!!), but this is how drug companies operate: They trumpet the good news, but only give you the bad news if they absolutely have to. They're capitalists, after all.

  10. #10
    Junior Member
    Join Date
    Apr 2003
    Posts
    10
    Touche`.

Similar Threads

  1. Propecia weight gain
    By houstonian in forum Dealing with Side Effects
    Replies: 9
    Last Post: September 14th, 2007, 07:01 PM
  2. Propecia = Weight Gain?
    By weezerboi18 in forum Health and Fitness
    Replies: 4
    Last Post: February 22nd, 2007, 02:36 PM
  3. Propecia and weight gain
    By NHLfan in forum Men's General Hair Loss Discussions
    Replies: 7
    Last Post: February 8th, 2005, 01:54 PM
  4. propecia and weight gain
    By aRaPoRn in forum Men's General Hair Loss Discussions
    Replies: 11
    Last Post: March 12th, 2004, 10:13 PM
  5. Where has propecia made you gain weight?
    By helpme in forum Men's General Hair Loss Discussions
    Replies: 6
    Last Post: September 28th, 2003, 12:42 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •